MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX597T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 (#fx597t) was implanted.According to the complainant, the shunt system had adjustment difficulties.The patient underwent a revision procedure.The complainant device will be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.No patient data available yet.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valve were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shuntassistant 2.0 does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: in advance, we would like to point out that the product sent in was not inserted in liquid at the time of delivery.Dried deposits can influence the function of the products, which can affect the results.Despite this, we have examined the valve.Based on our investigation results, we can determine a non-adjustability at the progav 2.0 and an accelerated outflow of the shuntassistant 2.0.The visible deposits in the valves in addition to sending in the valves not immersed in liquid as recommended may have led to the functional impairment.Deposits caused by substances naturally present in the patient's body, such as organic matter, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.The examination of the return has been completed with the drafting of this report.
 
Event or Problem Description
The complainant device was returned to the manufacturer for evaluation.

Brand Name
PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key19644453
Report Number3004721439-2024-00177
Device Sequence Number17800307
Product Code JXG
UDI-Device Identifier04041906503543
UDI-Public4041906503543
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX597T
Device Catalogue NumberFX597T
Device Lot Number20057497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight25 KG